Jump to content
Important Survey - Please Participate ×

Sexual dysfunction on Klonopin


Recommended Posts

[Sl...]
Posted (edited)

Hi BenzoBuddies, I'm a recovering alcoholic, 2 weeks sober from alcohol. I take 1.75mg clonazepam every evening, I am tapering down by 0.25mg per week as I plan to go to a detox in 2 months. 

I take daily: 1.75mg clonazepam (not prescribed), 600mg Pregabalin (Prescribed) 150mg Effexor/Venlafaxine (Prescribed), cannabis 1g (not prescribed). 

I had a very strong libido and drive before, suddenly it has all disappeared. I watch porn without any physical reaction and its been weeks. I plan to meet with a woman, I could stop taking the clonazepam for 2 days but I am worried about anxiety. Is there any OTC meds or advice with what I am working with?

Thanks benzobuds. 

Edited by [Sl...]
Link to comment
Share on other sites

[Le...]

you have a lot going on there and the venlaf often causes issues. if you havent been using the clonaz long then it is time to get away from it. 

how long have you been taking clonaz?

  • Like 1
Link to comment
Share on other sites

[Le...]
Posted (edited)

ps dont do anything abruptly or without advice. you are in a tricky situation. 

Edited by [Le...]
  • Like 1
Link to comment
Share on other sites

[Sl...]
Posted (edited)
29 minutes ago, [[L...] said:

you have a lot going on there and the venlaf often causes issues. if you havent been using the clonaz long then it is time to get away from it. 

how long have you been taking clonaz?

Clonazepam for 1-2 years but other benzos before. I am in a tricky situation because the doctors hate benzo's in the UK and the doctor would simply tell me to quit. 

I never had dysfunction until I began tapering and not drinking alcohol. thx for the reply bro

Edit: forgot to mention I take 600mg Pregabalin daily, never had issues before.

Edited by [Sl...]
Link to comment
Share on other sites

[Le...]

they are correct to hate benzos but may not know how to properly recover from them. the poly drugging and complicated situation is too much for me to deal with. I am for a plan that leads to a clean life but there is a lot going on here. there are great people here who will likely recommend where to start. 

i would reflect on how you remember life before and if you think it is possible to get back to that. i couldnt understand while going through this stuff though. 

  • Like 2
Link to comment
Share on other sites

[Sl...]

thanks for the replies bro i really appreciate it.

  • Like 1
Link to comment
Share on other sites

[Kh...]
Posted (edited)

If you are worried about your performance, try a small dose of Viagra or Cilalis before the sexual activity…should help with confidence and shouldn’t have any interaction with other drugs 

Edited by [Kh...]
  • Like 1
Link to comment
Share on other sites

[Le...]

or maybe not more drugs. the list is pretty long already. 

  • Like 1
Link to comment
Share on other sites

[Le...]

hmm. all drugs affect everything to different degrees. he is up down and sideways already maybe popping him out too is just one step further. those things have tonnes of bad side effects. 

  • Like 1
Link to comment
Share on other sites

[Kh...]

Yes perhaps.  My experience has been different.  Zero side effects from the erectile dysfunction drugs I mention.  

  • Like 1
Link to comment
Share on other sites

[Cr...]
4 hours ago, [[S...] said:

never had dysfunction until I began tapering and not drinking alcohol. thx for the reply bro

Sexual dysfunction is often a side effect of medications. In your case it seemed you were functioning fine sexually while on the meds. It is very plausible that your recovery from alcohol is currently hindering your sex drive/function. Along with tapering meds your body is going to be going through some adjustments.

Neurotransmitters and hormones will be fluctuating as your body tries to reach homeostasis. While sexual dysfunction is stressful, it is at least not the worst symptom you could be experiencing and I am sure it will come back in due time.

If your drive comes back but performance is a problem that ask your doctor if you can take sildenafil or something similar.

  • Like 1
Link to comment
Share on other sites

[En...]
4 hours ago, [[S...] said:

Hi BenzoBuddies, I'm a recovering alcoholic, 2 weeks sober from alcohol. I take 1.75mg clonazepam every evening, I am tapering down by 0.25mg per week as I plan to go to a detox in 2 months. 

I take daily: 1.75mg clonazepam (not prescribed), 600mg Pregabalin (Prescribed) 150mg Effexor/Venlafaxine (Prescribed), cannabis 1g (not prescribed). 

I had a very strong libido and drive before, suddenly it has all disappeared. I watch porn without any physical reaction and its been weeks. I plan to meet with a woman, I could stop taking the clonazepam for 2 days but I am worried about anxiety. Is there any OTC meds or advice with what I am working with?

Thanks benzobuds. 

While in benzo withdrawal I cant even have the drive to exercise never mind sex. I would say it is a withdrawal symptom of the benzo and alcohol has the same effect as benzos. Like all withdrawal symptoms that fade I would imagine this one will as well. Perhaps there is nothing you can do about it anymore than you could with any of the other withdrawal symptoms. Just time. 

  • Like 1
Link to comment
Share on other sites

[Ja...]

The anti d is a definite libido killer,most are,.with the benzo on top that’s another downer,.I don’t know about pregabalin but it’s related to gabapentine and they also interfere that way,..if smoking cannabis isn’t helping as it usually does for a lot of folk,.I think you just got a lot of libido killers in your system.

  • Like 1
Link to comment
Share on other sites

[Sl...]
7 hours ago, [[K...] said:

If you are worried about your performance, try a small dose of Viagra or Cilalis before the sexual activity…should help with confidence and shouldn’t have any interaction with other drugs 

i didn't even think of this, thanks bud. 

  • Like 1
Link to comment
Share on other sites

[Le...]
8 hours ago, [[E...] said:

While in benzo withdrawal I cant even have the drive to exercise never mind sex. I would say it is a withdrawal symptom of the benzo and alcohol has the same effect as benzos. Like all withdrawal symptoms that fade I would imagine this one will as well. Perhaps there is nothing you can do about it anymore than you could with any of the other withdrawal symptoms. Just time. 

he isnt in B WD. looking for a 5 or 6 or whatever chemical solution it seems. 

  • Like 1
Link to comment
Share on other sites

[Bu...]

Hi @[Sl...],

Just stopping the klonopin, even for a few days (cold-turkey), is generally a really bad idea, given how long you've been using it and how often.  Also, cutting .25 mgs a week is a really fast taper and might be contributing to your problems.  Generally speaking, we recommend only cutting about 5-10% of your dose every 2-3 weeks, depending on how you feel.

And a note about detox centers, they usually don't know how to safely and effectively get people off benzos.  At least I've never heard of one that did.  Most people who go through a rapid detox in a facility end up having to reinstate and do a slower taper anyway.  Just something to consider.

As for the rest, you've got a lot going on in the way of pharmaceuticals/drugs. Time might be the answer here too, as it is for so many other problems related to psych drug use and withdrawal.  Just my thoughts.

  • Like 1
Link to comment
Share on other sites

[Sl...]
12 hours ago, [[B...] said:

Hi @[Sl...],

Just stopping the klonopin, even for a few days (cold-turkey), is generally a really bad idea, given how long you've been using it and how often.  Also, cutting .25 mgs a week is a really fast taper and might be contributing to your problems.  Generally speaking, we recommend only cutting about 5-10% of your dose every 2-3 weeks, depending on how you feel.

And a note about detox centers, they usually don't know how to safely and effectively get people off benzos.  At least I've never heard of one that did.  Most people who go through a rapid detox in a facility end up having to reinstate and do a slower taper anyway.  Just something to consider.

As for the rest, you've got a lot going on in the way of pharmaceuticals/drugs. Time might be the answer here too, as it is for so many other problems related to psych drug use and withdrawal.  Just my thoughts.

Thanks buddy <3 , the detox centre did not address my benzo's appropriately, they simply said I won't get a seizure because I am on Pregabalin, and was told to just deal with it CT. It caused a breakdown that made me pop 5mg with vodka without any tolerance and passing out, I risked my life in a moment of what felt like insanity, fortunately once I was back on daily clonazepam, I haven't relapsed on alcohol. 

I understand its a fast taper, however I have only until August 18th to return with no benzo's in my urine. 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...